I’ve had a couple of people ask me to do another “day in the life” post now that I’m working part-time from home and staying home mostly full-time with Siena. I previously wrote a day in the life about being on maternity leave and one about being a full-time working and pumping mom, but it has now been 9 months since I left my full-time job, so things have changed a lot!
It’s hard to pick a “typical” day because every day is VERY different! I’d say a typical week is probably easier to predict, as we tend to do similar things on certain days of the week. Mondays are a day when I don’t have childcare, but on Tuesday, Thursday and Friday I have some form of help (a nanny share on Tuesday mornings and my mom comes Thursday afternoon and stays ’til Friday mid-day). Not all days are this jam packed and I don’t do two workouts every day! Some days I can actually even squeeze in a nap while Siena naps and I don’t work every night, though I do work almost every day for some period of time, including weekends, some of which can be done on the go. Luckily, the Beachbody coaching doesn’t feel like work to me!
This is what I did last Monday, May 8th:
5:30 AM: Wake up, brush my teeth, throw on my running clothes, and get in the car. I used to work out in the early mornings a lot more, and now I actually only wake up early 1-2 days a week.
6 AM: Meet my friend Kelly for tempo run along the coast. She’s not in full training mode and is still recovering from a recent marathon, so she ended up just running 2.5 miles with me. This was my peak marathon training week so I did 8.5 miles with 2 x 18 minute intervals (10 min @ marathon goal pace, 5 min 1/2 marathon pace, 3 min 10k pace).
7:30 AM: Get back home and Mike and Siena are in the kitchen. I shower while Mike makes breakfast (as he does every day) and then come downstairs and eat with them and Mike and I drink coffee together and talk for a bit. This is one of my favorite perks of being home – not having to rush out the door in the mornings!
8:15 AM: Mike heads to the garage for work (he works from home, as of last December). While Siena plays on her own (which doesn’t always happen, sometimes she just wants to be in my lap), I check in on my challenge group, read a couple personal emails, post about my run on social media, and respond to a few Beachbody emails about my upcoming challenge group.
8:40 AM: Siena and I head upstairs and I finish getting ready while she plays with some toys I keep in our room.
9:08 AM: We leave to meet a friend at the Escondido Children’s museum. I packed pumpkin seed to eat as a snack later but was so hungry from that early morning run that I ate them on the drive.
9:36 -11:45 MA: We get to the Children’s Museum a few minutes late and spend the morning there with my friend Melissa (who I met last summer when she joined one of my challenge groups and we were both training for the New York Marathon!) and her daughter Charlie who is just a few months younger than Siena. Siena’s favorite thing about the museum is the doctor’s office which has newborn babies. She insisted that they be swaddled at all times. While there I feed Siena a snack and have a cutie myself.
12:00 PM: I’ve been on the hunt for new shoes for Siena and several people recommend Nordstrom Rack so we stop there on the way home. It’s halfway which is perfect because I really want to avoid having Siena fall asleep in the car. I rarely shop anywhere besides Target and Amazon, so this isn’t actually typical.
12:30 PM: We get home (without her falling asleep!) and the lunchtime scramble begins. I feed Siena, feed myself (my mediterranean chicken quinoa salad and avocado toast), do some cleaning and remember to take Siena’s 19 month photo before she goes down for her nap. Mike is out on a run so we don’t eat together.
1:15 PM: I put Siena down for nap and clean up a bit.
1:30-3:30 PM: Do some planning/goals for the week, work on Beachbody stuff, responding to emails about challenge group, check in with challenge group, start writing this blog post, finish Dear Siena – 19 months blog post, work on social media scheduling for my other part-time contract job as a digital marketing manager for a marketing firm for financial advisors.
3:30 PM: Mike comes out of the garage and we take a Shakeology break together in the backyard.
3:45-4:15 PM: I work on my digital marketing manager role for about 45 minutes. I bill this part hourly so I always make sure I’m distraction free.
4:15-5 PM: Siena is still asleep so I decide to go for it and put on the new Beachbody Yoga Studio’s “Yoga for Runners” which is mostly a stretching video and is just under 30 min long. I then put on a 10 minute Yoga Abs workout, which Siena wakes up during and I bring her downstairs, give her snacks and finish up.
5- 5:30 PM: I play with Siena, read her the Pout Pout Fish book (her new favorite), and check in with challenge group on my phone. We both snack on some crackers.
5:30 – 6:15 PM: Mike gets off work and we head outside for a walk but end up hanging out with the neighbors. I had made pulled pork in the crock pot the night before but my friend Shahara, who lives across the street with her husband and son Jack, invited us over for a last minute dinner, so tonight’s dinner would be easy. After we head inside, we open a bottle of wine and chat while I roast some sweet potatoes and steam broccoli. Siena plays on her own and with us.
8PM – 8:30 PM: I do 30 minutes of work – a combination of Beachbody stuff and the contract social media work I do.
8:30-9:3o PM: We watch Homeland (we’re currently on season 3) and I eat a handful of Trader Joe’s dark chocolate covered banana slices.
9:30-9:45 PM: I scroll social media, check in with challengers, get ready for bed and sleep!
Do you have a “typical day” or does it change a lot? Any fellow Homeland fans out there!?